A 25-year-old female asked:
i have red bumps on my tounge and on the sides i went to the emergency and they said i had yest infection in mouth what could it be ?
2 doctor answers • 4 doctors weighed in
Family Medicine 25 years experience
Thrush: Thrush is what it's called. It occurs when your immune system is a little low such as in diabetes. It can also occur when you have been on antibiotics for a while. Did they give you a mouthwash to use? That will get rid of the yeast.
3483 viewsReviewed >2 years ago
Family Medicine 38 years experience
A yeast infection.: If the docs said it was a yeast infection, then they are more likely to be right than we are, who have not seen you or taken your history. If you have been on antibiotics lately, this can certainly cause a yeast infection in the mouth. It is called thrush, or oral (mucocutaneous) candidiasis, which is usually due to the yeast Candida albicans, the most common one. Other causes possible.
3483 viewsAnswered Mar 13, 2020
Last updated Mar 13, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.